cnn_newsroom (cnn_newsroom) wrote in iud_divas,

Menstrual cycle changes with Paragard

Hi divas! Apologies if this has been answered before, I tried my best to search through the tags but didn't find quite what I was looking for.

I'm 29 years old, never been pregnant, and after 10 years of being on HBC, I developed a pulmonary embolism. It was a very scary time, and I was told by several doctors that I should not be taking any form of estrogen as this would increase the risk of another blood clot. Paragard seemed to be the best option for me. I had it inserted at my local Planned Parenthood on December 11, 2013, during the first day of my cycle. I did experience some bad cramps for a few days after insertion, which I know is normal. Prior to the insertion, my cycle was very regular - my period would start every 28-29 days. However, on day 21 after insertion, I began to have very bad cramps again, and my period started the next day, on day 22 of my cycle. I was surprised that it came this early, but figured it probably had to do with the new IUD. Now here I am, 21 days later, and sure enough, I started my period again. It's definitely not breakthrough bleeding or spotting - it's the full blown heavy period with cramps. I am wondering if anyone else has experienced a shortening of their cycle with Paragard? Did it get better with time? Overall, I'm very happy with the Paragard, but 3 weeks between periods is not exactly my favorite thing in the world, but I can deal. I'm just wondering if this may be more of a permanent change, or something that will get better as my body adjusts to the IUD. Thanks in advance!
Tags: paragard, periods
  • Post a new comment

    Error

    Anonymous comments are disabled in this journal

    default userpic

    Your reply will be screened

  • 6 comments